{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,10,8]],"date-time":"2025-10-08T15:48:14Z","timestamp":1759938494392,"version":"3.40.4"},"reference-count":9,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,4,5]]},"abstract":"<jats:p>Risperidone and paliperidone palmitate are two antipsychotic drugs well tolerated in the management of schizophrenia and other psychiatric conditions. There have been few reports of tachycardia induced by either drugs. Here, we report on a 21-year-old man, with a history of schizophrenia, and who developed persistent sinus tachycardia after he was restarted on risperidone, which later worsened after administration of paliperidone palmitate for long-term management. He had no cardiovascular risk factors other than obesity, and a prior well-tolerated risperidone treatment. Clinicians must be aware of the possibility of patients developing sinus tachycardia due to autonomic instability from a prior risperidone treatment, even though overall, these drugs are well tolerated.<\/jats:p>","DOI":"10.1136\/bcr-2017-221771","type":"journal-article","created":{"date-parts":[[2018,4,21]],"date-time":"2018-04-21T10:05:12Z","timestamp":1524305112000},"page":"bcr-2017-221771","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":4,"title":["Risperidone-associated sinus tachycardia potentiated by paliperidone palmitate in a patient with no prior cardiovascular disease: role of risperidone-related autonomic instability"],"prefix":"10.1136","volume":"2018","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-1247-5401","authenticated-orcid":false,"given":"Alain Bruno","family":"Tagne Nouemssi","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2018,4,21]]},"reference":[{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.1","doi-asserted-by":"publisher","DOI":"10.1001\/archpsyc.64.2.242"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.2","doi-asserted-by":"publisher","DOI":"10.1017\/S1461145709990988"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.3","doi-asserted-by":"crossref","unstructured":"Wright P , O\u2019Neill MF . Psychopharmacology. In: Wright P , Stern J , Phelan M , eds. Core psychiatry. 3rd\u00a0edn. London, UK: Saunders, 2012:585\u2013615.","DOI":"10.1016\/B978-0-7020-3397-1.00039-2"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.4","doi-asserted-by":"publisher","DOI":"10.1097\/00004850-199512004-00004"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.5","doi-asserted-by":"crossref","first-page":"42","DOI":"10.4103\/0976-500X.149147","article-title":"Isolated sinus tachycardia following reinitiation of risperidone in a patient with suspected autonomic hypersensitivity","volume":"6","author":"Grubisha","year":"2015","journal-title":"J Pharmacol Pharmacother"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.6","doi-asserted-by":"crossref","unstructured":"Guerra C , Vieira-Coelho MA , Silveira C . Sinus tachycardia with paliperidone: a case report. International Journal of Clinical Neurosciences and Mental Health 2014:12.doi:10.21035\/ijcnmh.2014.1.12","DOI":"10.21035\/ijcnmh.2014.1.12"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.7","doi-asserted-by":"publisher","DOI":"10.1016\/j.schres.2007.03.003"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.8","doi-asserted-by":"publisher","DOI":"10.1186\/1471-244X-11-21"},{"key":"2025042703274340000_2018.apr21_1.bcr-2017-221771.9","doi-asserted-by":"publisher","DOI":"10.1038\/clpt.1981.154"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-221771","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T10:27:52Z","timestamp":1745749672000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-221771"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,4,21]]},"references-count":9,"alternative-id":["10.1136\/bcr-2017-221771"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-221771","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2018,4,21]]}}}